MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the peel away sheath on a 5mm angioguard rx embolic capture guidewire (ecgw) system did not peel away.Additionally, there was difficulty removing the device, but it was able to be pulled out and remain in one piece.A second 5mm angioguard rx ecgw system was used; however, the second device was unable to be deployed.A third 5mm angioguard ecgw system was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat an internal carotid artery lesion.Both devices were stored and prepped per the instructions for use (ifu).The first angioguard device was never in an acute bend.During the use of the second angioguard device, sufficient space was allowed between the lesion and the filter basket to prevent interaction between devices.Both proximal and distal markers were positioned distal to the lesion being treated.The device was able to be removed easily from the patient and remained in one piece during its removal.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the peel away sheath on a 5mm angioguard rx embolic capture guidewire (ecgw) system did not peel away.Additionally, there was difficulty removing the device, but it was able to be pulled out and remain in one piece.A second 5mm angioguard rx ecgw system was used; however, the second device was unable to be deployed.A third 5mm angioguard ecgw system was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat an internal carotid artery lesion.Both devices were stored and prepped per the instructions for use (ifu).The first angioguard device was never in an acute bend.During the use of the second angioguard device, sufficient space was allowed between the lesion and the filter basket to prevent interaction between devices.Both proximal and distal markers were positioned distal to the lesion being treated.The device was able to be removed easily from the patient and remained in one piece during its removal.A non-sterile ¿5mm basket, medium support, angioguard rx for us carotid¿ was received inside of a clear plastic bag.The device was unpacked to perform the visual evaluation.The only returned components were the deployment sheath with the ecgw system inserted inside it.The rest of the components were not returned for analysis.The deployment sheath is partially peeled approximately 4 cm from the proximal end.No other outstanding details were observed on the returned part.Functional analysis was performed with the ecgw system already inserted; the peeling process was resumed.However, after several attempts the guidewire was unable to split the delivery sheath.The pelling process was not performed successfully.The area where it was not possible to peel the delivery sheath was inspected with a vision system observing that the inner lumen was not fully pre-slitted.The failures reported by the customer while attempting to insert the first device ¿deployment (delivery) sheath~peeling difficulty-inability to peel (rx only)¿ was confirmed.The high resistance was observed during the peeling process during of the functional test because the inner lumen was not fully pre-slitted.The failure reported by the customer as ¿deployment (delivery) sheath~ removal difficulty)¿ could not confirmed due to the nature of the complaint.The exact cause of this condition could not be conclusively determined during the analysis.The failure experienced by the customer while attempting to insert the second device ¿delivery system~deployment difficulty-unable¿ was not confirmed because the returned unit presented with a premature peeling and an over docking condition impeding a proper functional test.The exact cause of the reported event could not be conclusively determined during the analysis.Procedural and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: the deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region approximately 30 cm from the distal tip for bends, kinks, or other damage.Do not use defective equipment.To separate the green deployment sheath hub from the guidewire, grip the guidewire proximally with one hand and pull the hub away from the mint with the thumb and index finger of the other hand.While maintaining the guidewire position, use the hub to peel the deployment sheath up to the handle.One hand over the handle valve and grip it with the ring and little finger.Open the handle valve.Maintain guidewire position by holding the guidewire between the thumb and index finger of the same hand.With the other hand, peel the deployment sheath from the guidewire by pulling on the green deployment sheath hub parallel to the axis of the guidewire.Complete the peeling step by pulling on the black deployment sheath.Peeling is complete within a few centimeters of the black to yellow sheath color change.Remove the remaining unpeeled sheath using a standard over-the-wire technique.Close the handle valve.¿ the product analysis does not suggest the deployment difficulty experienced while attempting to insert the second device to be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time for this device.However, based on the available information and product analysis, the peeling difficulty experienced with the first device that was inserted appears to be related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key19510013
Report Number1016427-2024-00013
Device Sequence Number3554692
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)250731(10)35270123
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue Number501814RMC
Device Lot Number35270123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight72 KG